MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. REALIZE ADJ GASTRIC BAND-C; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY

ETHICON ENDO-SURGERY, LLC. REALIZE ADJ GASTRIC BAND-C; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Catalog Number RLZB32
Medical Device Problem Codes Disconnection (1171); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypoglycemia (1912); Failure of Implant (1924); Discomfort (2330); Unspecified Tissue Injury (4559)
Date of Event 03/01/2010
Type of Reportable Event Serious Injury
Event or Problem Description
See attached medwatch form #mw5165900.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/26/2025.D4: batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.A manufacturing record evaluation was performed for the finished device lot number zkhbch, and no non-conformances related to the reported complaint condition were identified.Additional information obtained: per the patient, the band was implanted on (b)(6) 2010.The patient states the band never held fluid.From (b)(6) 2018, the surgeon tried to fill the band under fluoroscopy but it wouldn't hold fluid.The band was explanted on (b)(6) 2011.Once removed, the tubing had came loose from the port.The patient began to complain to the surgeon that something was not right.In (b)(6) 2013, noticed a piece remained in the patient's body.The foreign piece in the body was confirmed by ultrasound in (b)(6) 2013.It was removed (b)(6)2013.Since removal, the patient is still losing weight and still has 12-14 bowel movements per day.Can't work due to the ongoing issues.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
REALIZE ADJ GASTRIC BAND-C
Common Device Name
IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21698889
Report Number3005075853-2025-02213
Device Sequence Number9282140
Product Code LTI
UDI-Device Identifier20705036004001
UDI-Public(01)20705036004001(17)140228(10)ZKHBCH
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Catalogue NumberRLZB32
Device Lot NumberZKHBCH
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale